Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Time4HighSelfEsteem

Does Accutane weaken your immune system?

anyone?

Hey there!

I'm new here -- started my first, and hopefully last -- course of Accutane four days ago. I've done a fair bit of research about Accutane's effects on the immune system and have nothing to report thus far. There may be some associations between the two, but nothing has been proven directly. If your bloodwork is alright, I think you'll be fine.

Sometimes, when we tax systems such as the liver and kidneys, we tend to feel a little run down. As long as you're avoiding alcohol and other prescription and non-prescription medications, you will be just fine. Accutane should not cause irreversible damage to the body if you are typically healthy. If you're really concerned about something specific (M.S. runs in my family, so I have some specific concerns), talk to a doctor (or feel free to drop me a line!)

Take care! :angel:

Share this post


Link to post
Share on other sites

kinda what he said ;)

your body is working a bit in overtime since it's not used to the meds.... plus it's drying you out.

the yeast thing is annoying eh?

Share this post


Link to post
Share on other sites

i am going on my 4th month of amnesteem, and i have been more sick in these past 4 months that i have in probably 2 years. If you look at all the paperwork that comes in that big book-ish side affect listing. It says in there, try not to be around anyone sick or large crouds of people because it does lower your immune system. it sucks because now if anyone sneezes around me, i get sick :(

Share this post


Link to post
Share on other sites

wait...yeast infections can be caused by accutane?! oh gosh i hope not... :( I've been trying to get rid of bacterial vaginosis (which is just like a yeast infection) for like 2 months. my obgyn gave me pills for it, but they didn't work. i'm going back to see him tomorrow to try something else...it really really really sucks...but should i even bother fixing it then?

Share this post


Link to post
Share on other sites

i wouldn't say accutane cause yeast. it just feels like my immune system is compromised. unfortunately, for the yeast i am on another prescription called diflucan. i am gonna have to take it once a week to kill this stuff for a while. so, 2 drugs in my liver. i can't wait till i am done with accutane. i just finished my first month and i am still not in the wow, look at my face phase, and i feel tired a lot and now this yeast. t he thing is i have always had yeast issues, but usually they would clear up easily. this time, it is chronic as ever. i am just hoping it is not something else. i am sure it is just yeast though, but am going back to the doctor tuesday to get it all cultured. thanks guys!

Share this post


Link to post
Share on other sites

i wouldn't say accutane cause yeast. it just feels like my immune system is compromised. unfortunately, for the yeast i am on another prescription called diflucan. i am gonna have to take it once a week to kill this stuff for a while. so, 2 drugs in my liver. i can't wait till i am done with accutane. i just finished my first month and i am still not in the wow, look at my face phase, and i feel tired a lot and now this yeast. t he thing is i have always had yeast issues, but usually they would clear up easily. this time, it is chronic as ever. i am just hoping it is not something else. i am sure it is just yeast though, but am going back to the doctor tuesday to get it all cultured. thanks guys!

Abby, I think it's the Yasmin you are on!! Yasmin is high estrogen, it will give you yeast, I was on a high estrogen BCP and I had yeast like the whole time I was on it. I would really switch to a lower pill... yeast was what made me switch.

Share this post


Link to post
Share on other sites

From experience, I would definitely say that accutane lowers the immune system. I had to stop my first course of accutane early as I had flu like symptoms for over a month that would not clear up. I also got cold sores for the first time in my life while on accutane, which I've been told are also caused my a weak immune system. Try taking vitamin C supplements.

Hope you feel better soon.

Share this post


Link to post
Share on other sites

I concur with the birth control causing the yeast! That happened to me many years ago, different bc, but it was the hormones causing it. I had chronic yeast infections.

If you are not already, take acidophilus capsules. You can find them at health food stores in the refrigerated section.

Share this post


Link to post
Share on other sites

has anyone heard if iud causes the same problem? i was thinking of switching to that...

Check out the Mirena IUD. My dr recommended it to me for severe menstrual cramping. I have my tubes tied because I didn't want to use hormonal birth control. He told me that the hormones in the Mirena IUD are contained to the uterus. My guess is that it would not contribute to yeast overgrowth.

There is a book called "The Yeast Connection" that you might want to look at. It has a yeast elimination diet. There are many things out there that we consume, that contribute to yeast overgrowth.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×